Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 72, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 15, 2007, 9:23 PM CDT for Brooks County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 9:23 PM CDT (02:23 UTC)
- Expired
- Jul 15, 2007, 11:00 PM CDT
- In force
- 97 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3474 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 160226
FFWBRO
TXC047-160400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 PM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROOKS COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF FALFURRIAS...
* UNTIL 1100 PM CDT
* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR RAINFALL ESTIMATES OF 2 TO 3 INCHES PER HOUR ARE
EXPECTED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ENCINO
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
LAT...LON 2726 9800 2726 9849 2709 9847 2709 9844
2682 9841 2680 9800
$$
BC1 follow-up statement
000
WGUS74 KBRO 160247
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 PM CDT SUN JUL 15 2007
TXC047-160400-
BROOKS TX-
947 PM CDT SUN JUL 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHERN BROOKS COUNTY...
AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
WARNED AREA.
LAT...LON 2715 9801 2713 9845 2708 9843 2682 9843
2680 9800
$$
BCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:25 PM CDT, 6 hours 58 minutes earlier.
Area forecast discussion, Jul 15, 2:25 PM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 225 PM CDT SUN JUL 15 2007 .DISCUSSION...INCREASING PVA ASSOCIATED WITH A 500 MB TROUGH SAGGING OVER THE CENTRAL AND WESTERN GULF COAST REGIONS CONTINUES TO FIRE OFF SCT TO WIDESPREAD CONV OVER SOUTHERN LA AND SOUTHEASTERN TX. THIS MORNINGS BRO SOUNDING INDICATES THAT THE ATMS OVER THE REGION HAS DESTABILIZED AND MOISTENED IN THE PAST 24 HOURS ESPECIALLY IN THE MID LEVELS WITH A PWAT OF 1.95 INCHES AND A CAPE OF 5036 J/KG REPORTED AT 12Z THIS MORNING. THE NAM AND GFS BOTH SLOWLY DROP THIS FEATURE SOUTH AND WEST AND MAINTAIN GOOD MOISTURE VALUES OVER THE REGION. THE BEST MOISTURE ADVECTION OCCURS FROM MON THROUGH THUR AS THE NAM AND GFS BOTH ADVECT IN A GOOD TROPICAL MOISTURE POOL FROM SOUTHERN MEXICO NORTHWEST OVER NORTHEAST MEXICO AND DEEP SOUTH TX. THIS IN COMBINATION WITH THE PERSISTENT 500 MB TROFFING LINGERING OVER THE TX COASTLINE WITH LIKELY SET THE STAGE FOR AN EXTENDED PERIOD OF INCREASED RAIN CHCS THROUGHOUT THE BULK OF THIS COMING WEEK. THE LATEST HPC 5 DAY QPF GUIDANCE SHOWS 1 TO 1.5 INCHES THROUGH 12Z NEXT FRI FOR THE EASTERN HALF OF THE CWA WITH .5 TO 1 INCH FOR THE WESTERN AREAS. DUE TO THE RECENT PROLONGED HOT AND DRY FOR THE REGION...OUR FFG GUIDANCE FOR THE AREA HAS INCREASED WITH OVERALL VALUES RANGING FROM 2 TO 3 INCHES FOR ONE HOURLY AMOUNTS. HOWEVER...AS THE CONV BEGINS FIRING...EXPECT GROUND SATURATION TO INCREASE PRETTY STEADILY AND FLASH FLOOD WATCHES MAY NEED TO BE CONSIDERED TOMORROW OR TOMORROW NIGHT. WILL LEAVE THIS UP TO FUTURE SHIFTS TO REEVALUATE. BOTH THE NAM AND GFS SHOW DECENT MODEL TO MODEL CONSISTENCY...WITH BOTH MODELS TAKING THIS BROAD 500 MB LOW AROUND THE SOUTHERN EDGE OF THE STRONG RIDGE AXIS OVER THE DESERT SOUTHWEST WITH THE FEATURE SHIFTING WEST INTO NORTHERN AND CENTRAL MEXICO BY WED. THE MAIN DIFFERENCE THAT SHOWS UP BETWEEN THE NAM AND GFS IS THAT THE GFS SPINS UP A MAJOR QPF BULLSEYE LATE TONIGHT INTO MONDAY AND MONDAY NIGHT. THIS LOOKS LIKE SOME CONVECTIVE FEEDBACK PROBLEMS IN THE GFS AND TEND TO FAVOR THE MORE CONSERVATIVE NAM QPF FIELDS BUT WILL FAVOR A MAV/MET POP BLEND IN THE SHORT RANGE. THE MAV AND MET FORECAST TEMPS LOOK REASONABLE SHOWING A SLIGHT COOLDOWN OF TEMPS IN THE SHORT TERM DUE TO THE INCREASED CLOUD COVER AND POPS. IN THE LONGER RANGE...THE GFS IS SHOWING THE TROFFING LINGERING A LITTLE BIT LONGER OVER NORTHERN MEXICO AND TX THROUGHOUT NEXT WEEKEND WITH THE ECMWF MOVING THE FEATURE FURTHER WEST AND FASTER. WILL GRADUALLY TREND DOWN POPS AND INCREASE OVERALL TEMPS TOWARDS NEXT WEEKEND WITH THE STEADILY DRYING TREND INDICATED BY BOTH THE ECMWF AND GFS. HOWEVER...TIMING OF THIS MAY BE TRICKY DUE TO INCONSISTENCIES SHOWN BETWEEN THE TWO MODELS. RUN TO RUN CONSISTENCY IN THE MEX GUIDANCE IS PRETTY DECENT AND WILL GO FAIRLY CLOSE TO THIS OVERALL TREND. ONE LAST FLY IN THE OINTMENT SHOWN IN THE GFS IS A PRETTY ENTRENCHED 500 MB LOW CENTERED OVER THE OHIO RIVER VALLEY NEXT WEEKEND. THIS FEATURE COUPLED WITH A LARGE 5H RIDGE CENTER OVER THE CENTRAL ROCKIES CREATES A PRETTY HIGH AMPLITUDE FLOW PATTERN OVER THE SOUTHERN PLAINS STATES AND THE GFS PUSHES A COLD FRONT PRETTY CLOSE TO THE BRO CWA BY 12Z SUNDAY WITH THE FRONT SLOWLY SLIDING THROUGH THE REGION AFTER NEXT WEEKEND. AM NOT QUITE READY TO BUY INTO THIS TOTALLY AT THIS TIME AND WILL SEE HOW FUTURE MODEL RUNS RESOLVE THIS. && .AVIATION...LIGHT TO MODERATE WINDS WITH MOSTLY CLOUDY SKIES WILL PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE DURING THE PERIOD DUE TO A MID-LEVEL LOW PRESSURE SYSTEM MOVING INTO THE AREA. && .MARINE...BUOY 42020 REPORTED SOUTH WINDS NEAR 16 KNOTS GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 3.5 FEET WITH A PERIOD OF 6 SECONDS AT 10 CDT/15 UTC. MODERATE WINDS AND SEAS WILL CONTINUE TO PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL INTERACT WITH ABUNDANT TROPICAL MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS OFFSHORE. EXPECT HIGHER WINDS AND SEAS IN THE VICINITY OF ANY THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 78 87 / 30 60 60 60 BROWNSVILLE 76 91 76 89 / 30 60 60 60 HARLINGEN 76 91 75 90 / 30 60 60 60 MCALLEN 75 92 75 92 / 30 60 60 60 RIO GRANDE CITY 76 95 75 93 / 30 40 40 60 SOUTH PADRE ISLAND 80 89 78 87 / 30 60 60 60 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 AVIATION/MARINE...66 MESO...ABBOTT
Hazardous weather outlook, Jul 15, 10:15 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1015 AM CDT SUN JUL 15 2007 TXZ248>257-161100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1015 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED...SOME OF WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL WITH TEMPORARY PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE... COMBINED WITH ABUNDANT TROPICAL MOISTURE...WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER DEEP SOUTH TEXAS THIS WEEK...WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING LIKELY. ALSO...ANY OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO REPORT ANY INCIDENTS OF SEVERE WEATHER OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE THIS WEEK. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:17 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 43 min |
| Jul 15, 10:40 PM CDT | Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 39 hr |
| Jul 16, 4:30 AM CDT | Special Marine Warning | BRO | 90 min | |
| Jul 16, 5:21 AM CDT | Flash Flood Warning | BRO | Cameron | 54 min |
| Jul 16, 6:18 AM CDT | Flash Flood Warning | BRO | Cameron | 117 min |
| Jul 16, 7:15 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jul 16, 9:16 AM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| Jul 16, 2:04 PM CDT | Flash Flood Warning | BRO | Kenedy | 56 min |
| Jul 16, 2:17 PM CDT | Flash Flood Warning | BRO | Starr | 58 min |
| Jul 16, 2:22 PM CDT | Special Marine Warning | BRO | 38 min | |
| Jul 16, 2:39 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 66 min |
| Jul 16, 3:02 PM CDT | Flash Flood Warning | BRO | Kenedy | 58 min |
| Jul 16, 3:08 PM CDT | Flash Flood Warning | BRO | Zapata | 67 min |
| Jul 16, 3:43 PM CDT | Flash Flood Warning | BRO | Brooks | 62 min |
| Jul 16, 4:01 PM CDT | Flash Flood Warning | BRO | Kenedy | 59 min |
| Jul 16, 4:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 37 min |
| Jul 16, 4:16 PM CDT | Flash Flood Warning | BRO | Zapata | 59 min |
| Jul 16, 4:31 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy | 44 min |
| Jul 16, 4:37 PM CDT | Flash Flood Warning | BRO | Hidalgo | 68 min |
| Jul 16, 4:45 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 19 min |
| Jul 16, 5:16 PM CDT | Flash Flood Warning | BRO | Starr | 59 min |
| Jul 16, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 44 min |
| Jul 16, 5:52 PM CDT | Flash Flood Warning | BRO | Hidalgo | 53 min |
| Jul 16, 6:10 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 35 min |
| Jul 16, 6:14 PM CDT | Flash Flood Warning | BRO | Starr | 61 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.